I think I found a valid explanation for brain zaps

Check this out, a valid explanation for brain zaps!

It’s a forum discussion at the following link:
https://www.ourhealth.com/conditions/i-cannot-get-a-diagnosis/eye-movement-neuro-symptoms#AAAAUK-cdfQKVH_31SDAAA

image|281x499

4 Likes

That’s very interesting, thanks for sharing. I’ve had those zaps with Paxil, certainly weird.

I found one too. Interestingly it is general not specific to MAVers. Reassuring for sure. I don’t like to think we are that different from the rest of the population.

Strange though how the withdrawal symptoms seem very similar to MAVers start-up symptoms and indeed similar to MAV symptoms. Probably coincidence. Helen
https://www.dailymail.co.uk/news/article-7560805/Antidepressants-cause-severe-effects-lasting-months-health-bosses-admit-time.html

I had sensations like my brain was flipping over inside my skull the first ever disabling time at age 18 and was on no medications. I still get the odd brain sensation which I told my neuro about and she couldn’t explain what was happening. She actually said to me… “your brain can’t actually do that Kirsty” after that comment I haven’t had the inclination to mention it again :roll_eyes:

1 Like

Obviously a Lady with very little imagination I’d say. Particularly with conditions such as ours it would be so helpful if they could actually plug in to the patient and experience the sensation themselves. That goes for vertigo, the constant imbalance and other symptoms too. They really aren’t in Our World I’m afraid. And thinking outside the box is outside their grasp. They just go by the medical school textbook Mostly. The one I saw last week told me I shouldn’t have hot flushes at my age. Wish she’d tell the hot flushes that. She doesn’t see a connection. I thought of her about an hour back when I had a hot flush, first for days, and felt so dizzy I had to hold onto the edge of an open door until it passed. Wished she’d been there to witness that!

I suspect your ‘brain flipping over’ sensation is the same as ‘brain zaps’. Different people describe symptoms differently, probably feel them differently. Read it can be caused by ‘low serotonin’ or ecstasy the tablets not euphoria. Helen

2 Likes

Wouldn’t it just Helen…
It was a very very scary time that first relapse I have never felt anything like it. I just hope from now on I never get it like that again! :roll_eyes::crossed_fingers:

She told me to lose weight too as she said it may help with head pressure… nope it certainly didnt!! :woman_facepalming:t3:

This makes me freak out! So scared of stopping them. My vm started after stopping (after 1 month) an anti depressant…

I’m experiencing, brain zaps!! Wow! What the heck!? My neurologist, who was treating me for trigeminal neuralgia prescribed meds that didn’t do anything. He told me I could stop my Duloxetine 30mg, once daily at any time. Which I did, almost two weeks ago. Ummmmm. He was so wrong.

Four days later all hell broke loose. I really feel like a drunken sailor on a ship in really really big waves. Huge sensation of vertigo. But let’s add brain zaps to the mix. They make me feel, like I could fall or pass out. I actually, briefly space out into la la land at times. It’s pretty frightening. And for this to happen to someone who hates showing her pain to others, is pretty tough. So I might look more like a drunken sailor walking a straight line.

Jokes set aside (sorry, I just need to laugh at times) This really isn’t funny. It totally freaks me out. I get nauseated, a fullness in my head, ringing … the bells!!

I try to remain as still as I can. I drink ginger tea for my upset stomach. I look for good comedies on Netflix. My husband is actually working at home for the next two weeks to help me out. :pray:

I have read that going back on the meds and tapering off properly would lessen the symptoms. Once I can finally speak to my neurologist, it might need to happen.

Dealing with this and the pain of trigeminal neuralgia has been one heck of a challenge … 20 months! Maybe just one thing at a time!?

Thanks for listening!